Alert archive / Connecticut / Special Weather Statements in 2012
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Feb 24, 2012, 8:21 PM EST. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2012, 8:21 PM EST (01:21 UTC)
- Expired
- Feb 24, 2012, 9:15 PM EST
- In force
- 54 min
- Issued by
- NWS New York, NY
The radar
The Brookhaven radar (KOKX), 76 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 495 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704
WWUS81 KOKX 250121
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
821 PM EST FRI FEB 24 2012
CTZ006>008-010>012-250215-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON-
821 PM EST FRI FEB 24 2012
...SHOWERS WITH GUSTY WINDS WILL IMPACT EASTERN NEW HAVEN...
MIDDLESEX AND NEW LONDON COUNTIES...
AT 818 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A FINE LINE OF SHOWERS PRODUCING WIND GUSTS UP TO 35 MPH ACROSS
EASTERN NEW HAVEN COUNTY...MOVING EAST AT 40 MPH. A BRIEF
PERIOD OF GUSTY WINDS CAN BE EXPECTED AS THIS LINE PROPAGATES EAST
ACROSS SOUTHERN CONNECTICUT.
LATER TONIGHT...A PROLONGED PERIOD OF STRONG WESTERLY WINDS WILL
DEVELOP AND PERSIST THROUGH SATURDAY. A HIGH WIND WARNING IS UP FOR
PORTIONS OF SOUTHEAST CONNECTICUT...WHILE THE REMAINDER OF THE AREA
IS UNDER A WIND ADVISORY BEGINNING AT 10 PM.
LAT...LON 4150 7179 4133 7189 4129 7211 4132 7219
4128 7220 4125 7238 4127 7245 4125 7254
4125 7291 4128 7292 4123 7299 4157 7285
4158 7276 4163 7271 4165 7251 4159 7246
4160 7238 4172 7225 4167 7217 4164 7178
$$
DSWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Feb 24, 7:31 PM EST, 50 minutes earlier.
Area forecast discussion, Feb 24, 7:31 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
731 PM EST FRI FEB 24 2012
.SYNOPSIS...
LOW PRESSURE JUST SOUTH OF LONG ISLAND EARLY THIS EVENING WILL
PASS TO THE SOUTH AND EAST...AND RAPIDLY INTENSIFY AS IT DRAGS A
STRONG COLD FRONT ACROSS THE AREA AND THEN MOVES INTO THE CANADIAN
MARITIMES BY SATURDAY MORNING. THE LOW WILL MEANDER ABOUT THE
CANADIAN MARITIMES SATURDAY INTO SATURDAY EVENING...AND THEN
SLOWLY MOVE EAST LATE SATURDAY NIGHT INTO SUNDAY AS HIGH PRESSURE
BUILDS FROM THE WEST. THIS HIGH WILL MOVE OVERHEAD ON
SUNDAY...FOLLOWED BY A COLD FRONTAL PASSAGE ON MONDAY. HIGH
PRESSURE WILL RETURN ON TUESDAY...THEN ANOTHER COLD FRONT SHOULD
APPROACH ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 2 AM SATURDAY MORNING/...
STRONG FRONTAL FORCING ALONG AND AHEAD OF COLD FRONT HAS PRODUCED A
BAND OF SHOWERS ACROSS MOST OF THE TRI-STATE AREA. THIS ACTIVITY
IS PUSHING OFF TO THE EAST AT 45 MPH. AN ISOLATED THUNDERSTORM IS
POSSIBLE AS THE FRONTAL BAND PUSHES THROUGH OVER THE NEXT FEW
HOURS. AT THE SAME TIME...GREATEST PRESSURE FALLS WERE JUST SOUTH
OF THE LI WHERE A SECONDARY LOW HAS FORMED AT 993 MB. THIS LOW
WILL RAPIDLY DEEPEN AND BYPASS THE AREA TO THE NE BY MIDNIGHT.
THE COLD FRONT WILL BE RIGHT ON THE HEELS OF THE LOW WITH STRONG
COLD ADVECTION TO IMMEDIATELY FOLLOW. VERY STRONG WEST WINDS WILL
DEVELOP BETWEEN 10 PM AND MIDNIGHT. THERE COULD BE ONE GOOD BURST
OF WINDS WITH GUSTS 35-40 KT IMMEDIATELY AFTER FROPA FROM LATE
THIS EVENING TO JUST AFTER MIDNIGHT. STRONGEST WINDS SHOULD
HOWEVER OCCUR LATER TONIGHT...SEE SHORT TERM SECTION FOR DETAILS.
&&
.SHORT TERM /2 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
STRONGEST WEST WINDS SHOULD TAKE PLACE DURING THIS TIME
FRAME...ESPECIALLY LATE TONIGHT INTO SAT MORNING...VIA VERY
TIGHT PRES GRADIENT AND STRONG LOW LEVEL CAA AS THE LOW BOMBS OUT
ON ITS WAY INTO THE CANADIAN MARITIMES.
STRONGEST GUSTS THIS AFTERNOON JUST BEHIND THE COLD FRONT
OVER/NEAR OHIO WERE VERY CLOSE TO 12Z GFS FCST 950 MB WINDS...
WITH NAM A LITTLE TOO WEAK. EXTRAPOLATING GFS TREND TO TO OUR
CWA MAKES A GOOD CASE FOR DAMAGING WIND GUSTS UP TO 60 MPH ACROSS
MUCH OF THE NYC METRO AREA...LONG ISLAND AND SOUTHEAST CT...WHERE
A HIGH WIND WARNING IS NOW IN EFFECT. ACROSS THE INTERIOR...ISOLD
WIND GUSTS TO 60 MPH ARE NOT OUT OF THE QUESTION OVER THE HIGHEST
INTERIOR ELEVATIONS...BUT HAVE WEIGHTED DECISION THERE MORE TOWARD
THE LOWER ELEVATIONS AND MAINTAINED A WIND ADVISORY.
WINDS SAT AFTERNOON...WHILE NOT AS STRONG AS THOSE OF LATE
TONIGHT/SAT MORNING...SHOULD STILL BE AT OR JUST SHY OF ADVY
CRITERIA THROUGH AT LEAST THE AFTERNOON. SECONDARY SURGE OF CAA
AND PRESSURE RISES MAY EVEN MAINTAIN ADVY CRITERIA WINDS INTO SAT
EVENING...BEFORE WINDS SLOWLY DIMINISH LATER SAT NIGHT AS THE
INTENSE LOW STARTS TO SLOWLY PULL AWAY FROM THE
CANADIAN MARITIMES.
TEMPS ARE A BLEND OF 12Z MAV/MET...WITH 30-35 FOR LOWS TONIGHT...
MAINLY MID 40S FOR HIGHS ON SAT...AND MAINLY 20S FOR LOWS
SAT NIGHT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL MOVE OVERHEAD ON SUNDAY...RESULTING IN SUNSHINE
AND NEAR AVG TEMPERATURES. OPTIMAL RADIATIONAL COOLING CONDITIONS
SET UP SUNDAY NIGHT WITH MAINLY CLEAR SKIES AND LIGHT WINDS...
AND LOWS WILL DROP INTO THE LOWER 30S IN/AROUND NYC...BUT WILL BE
IN THE LOW TO MID 20S ELSEWHERE.
DRY COLD FRONTAL PASSAGE EXPECTED MONDAY AS A CLIPPER-TYPE LOW MOVES
THROUGH SRN CANADA AND NEW ENGLAND...WITH GUSTY WINDS POSSIBLE IN
THE AFTERNOON. HIGH PRESSURE RETURNS TUESDAY. WET WEATHER POSSIBLE
AGAIN WEDNESDAY WITH A COLD FRONT APPROACHING FROM THE WEST.
ALTHOUGH THERE ARE TIMING AND STRENGTH DIFFERENCES AMONG THE
GUIDANCE. WILL CARRY SLIGHT CHANCE POPS LATE TUESDAY NIGHT AND HIGH
CHANCE POPS WEDNESDAY THROUGH THURSDAY AS THE SYSTEM
WORKS ITS WAY THROUGH THE REGION. TEMPS COULD BE COLD ENOUGH AT
NIGHT TO SUPPORT SNOW OR A RAIN/SNOW MIX ACROSS NORTHERN ZONES WHILE
PRECIP WILL GENERALLY BE RAIN ACROSS SOUTHERN ZONES. DURING THE
DAY...PRECIPITATION SHOULD BE ALL RAIN...THOUGH THIS COULD CHANGE
AS MODELS GET A BETTER HANDLE ON THE EVOLUTION OF THE SYSTEM.
HIGHS WEDNESDAY AND THURSDAY WILL TOP OFF IN THE MID TO UPPER 40S
AND LOWS AT NIGHT WILL DROP INTO THE LOW TO MID 30S.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE JUST SOUTH OF LI WILL TRACK NORTHEAST AND PASS TO
THE SOUTH AND EAST OF THE TERMINALS THIS EVENING...BRINGING A
COLD FRONT THROUGH. THE LOW RAPIDLY STRENGTHENS AS IT APPROACHES
THE CANADIAN MARITIMES LATE TONIGHT INTO EARLY SATURDAY MORNING.
RAIN SHOWERS CONTINUE THROUGH THE NEXT FEW HOURS AND ARE EXPECTED TO
TAPER OFF BY 3Z...WEST TO EAST. MODERATE CONFIDENCE ON THIS END TIME
BUT TAFS MAY NEED TO BE AMENDED DEPENDING ON EXACT TRACK OF THE LOW.
HIGH CONFIDENCE ON IFR CEILINGS UNTIL A COLD FRONT SWEEPS THROUGH
AND CEILINGS RISE.
ONCE THE LOW MOVES EAST OF THE REGION TONIGHT...WINDS SHIFT ABRUPTLY
TO THE WEST AND START GUSTING SOON THEREAFTER. CONFIDENCE IS LOW ON
THE DIRECTION WITH THE INITIAL SHIFT OF THE WINDS LATE THIS EVENING
AS THE WINDS COULD VARY IN EITHER DIRECTION UNTIL THEY SETTLE TO
WESTERLY. HIGH CONFIDENCE IN WINDS THEREAFTER.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: MODERATE CONFIDENCE IN CIGS. GUSTS COULD BEGIN
1 TO 2 HOURS EARLIER OR LATER THAN FORECAST. LOW CONFIDENCE IN WIND
DIRECTION THROUGH 02Z TO 04Z.
KJFK FCSTER COMMENTS: MODERATE CONFIDENCE IN CIGS. GUSTS COULD BEGIN
1 TO 2 HOURS EARLIER OR LATER THAN FORECAST. LOW CONFIDENCE IN WIND
DIRECTION THROUGH 02Z TO 04Z.
KLGA FCSTER COMMENTS: MODERATE CONFIDENCE IN CIGS. GUSTS COULD BEGIN
1 TO 2 HOURS EARLIER OR LATER THAN FORECAST. LOW CONFIDENCE IN WIND
DIRECTION THROUGH 02Z TO 04Z.
KTEB FCSTER COMMENTS: MODERATE CONFIDENCE IN CIGS. GUSTS COULD BEGIN
1 TO 2 HOURS EARLIER OR LATER THAN FORECAST. LOW CONFIDENCE IN WIND
DIRECTION THROUGH 02Z TO 04Z.
KHPN FCSTER COMMENTS: MODERATE CONFIDENCE IN CIGS. GUSTS COULD BEGIN
1 TO 2 HOURS EARLIER OR LATER THAN FORECAST. LOW CONFIDENCE IN WIND
DIRECTION THROUGH 02Z TO 04Z.
KISP FCSTER COMMENTS:
OUTLOOK FOR 00Z SAT THROUGH WED...
.SAT NIGHT...VFR. STRONG/GUSTY W-NW FLOW. GUSTS 35-40 KT
POSSIBLE...THEN GRADUALLY DIMINISHING LATE.
.SUN-TUE...VFR.
.WED...IFR POSSIBLE IN RAIN SHOWERS.
&&
.MARINE...
STORM WARNING REMAINS UP FOR ALL WATERS...WITH GUSTS TO 50 KT
EXPECTED FROM LATE TONIGHT INTO SAT MORNING. GUSTS OF THIS
MAGNITUDE COULD CONTINUE INTO THE AFTERNOON ON THE OCEAN AND
EASTERNMOST LONG ISLAND SOUND.
FCST OCEAN SEAS ARE WELL ABOVE 12Z WAVEWATCH ON SAT...AND SHOULD
PEAK AT 10-15 FT. SEAS ON ERN LONG ISLAND SOUND VIA A FAVORABLE
WSW FETCH SHOULD REACH 8-9 FT IF NOT A LITTLE HIGHER ON SAT.
GALES SHOULD GRADUALLY DIMINISH TO SCA LEVELS ON ALL BUT THE
ERN-MOST OCEAN WATERS SAT NIGHT.
QUIET CONDS SHOULD RETURN BY SUNDAY AFTERNOON OR NIGHT AS HIGH
PRESSURE BUILDS ACROSS. SEAS MAY BRIEFLY BUILD TO 3-5 FT ON THE
EASTERN OCEAN WATERS MON EVENING AS WEAK LOW PRESSURE PASSES TO
THE EAST.
&&
.HYDROLOGY...
ADDITIONAL QPF OF 1/4 TO 1/2 INCH WITH FRONTAL BAND THIS EVENING.
&&
.TIDES/COASTAL FLOODING...
TOTAL WATER LEVELS VIA COMBO OF E FLOW AND SPRING TIDES VIA THE
NEW MOON OF THE 21ST SHOULD REMAIN UNDER MINOR FLOODING THRESHOLDS
WITH THE NEXT HIGH TIDE CYCLE. HOWEVER...STRONG OFFSHORE FLOW WILL
LIKELY RESULT IN BLOWOUT TIDES WITH THE LOW TIDE CYCLE LATE SAT
AFTERNOON INTO SAT EVENING. A LOW WATER ADVISORY WILL LIKELY BE
ISSUED LATER THIS EVENING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 6 PM EST SATURDAY FOR CTZ008-011-012.
WIND ADVISORY UNTIL 6 PM EST SATURDAY FOR CTZ005>007-009-010.
NY...HIGH WIND WARNING UNTIL 6 PM EST SATURDAY FOR NYZ072>075-
078>081-176>179.
WIND ADVISORY UNTIL 6 PM EST SATURDAY FOR NYZ067>071.
NJ...HIGH WIND WARNING UNTIL 6 PM EST SATURDAY FOR NJZ006-106-108.
WIND ADVISORY UNTIL 6 PM EST SATURDAY FOR NJZ002-004-103>105-
107.
MARINE...STORM WARNING UNTIL 6 PM EST SATURDAY FOR ANZ330-335-338-340-
345-350-353-355.
&&Hazardous weather outlook, Feb 24, 4:12 PM EST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 412 PM EST FRI FEB 24 2012 CTZ008-011-012-NJZ006-106-108-NYZ072>075-078>081-176>179-252115- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON- EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 412 PM EST FRI FEB 24 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>007-009-010-NJZ002-004-103>105-107-NYZ067>071-252115- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 412 PM EST FRI FEB 24 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-252115- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 412 PM EST FRI FEB 24 2012 ...STORM WARNING IN EFFECT UNTIL 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Feb 24, 8:15 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
815 PM EST FRI FEB 24 2012
NYZ078>081-250215-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
815 PM EST FRI FEB 24 2012
...SHOWERS WITH GUSTY WINDS MOVING ACROSS SUFFOLK COUNTY...
AT 812 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A FINE LINE OF SHOWERS PRODUCING WIND GUSTS UP TO 35 MPH ACROSS
CENTRAL SUFFOLK COUNTY...MOVING EAST AT 40 MPH. A BRIEF PERIOD OF
GUSTY WINDS CAN BE EXPECTED AT THIS LINE PROPAGATES EAST ACROSS THE
REMAINDER OF THE COUNTY.
LATER TONIGHT...A PROLONGED PERIOD OF STRONG WESTERLY WINDS WILL
DEVELOP AND PERSIST THROUGH SATURDAY. THE AREA IS UNDER A HIGH WIND
WARNING BEGINNING AT 10 PM.
LAT...LON 4066 7304 4063 7335 4066 7334 4064 7321
4066 7321 4067 7305 4074 7289 4075 7289
4067 7334 4093 7327 4093 7317 4098 7312
4097 7274 4100 7259 4099 7249 4092 7260
4090 7249 4093 7245 4099 7247 4094 7219
DSWSpecial weather statement, Feb 24, 8:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
821 PM EST FRI FEB 24 2012
CTZ006>008-010>012-250215-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON-
821 PM EST FRI FEB 24 2012
...SHOWERS WITH GUSTY WINDS WILL IMPACT EASTERN NEW HAVEN...
MIDDLESEX AND NEW LONDON COUNTIES...
AT 818 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A FINE LINE OF SHOWERS PRODUCING WIND GUSTS UP TO 35 MPH ACROSS
EASTERN NEW HAVEN COUNTY...MOVING EAST AT 40 MPH. A BRIEF
PERIOD OF GUSTY WINDS CAN BE EXPECTED AS THIS LINE PROPAGATES EAST
ACROSS SOUTHERN CONNECTICUT.
LATER TONIGHT...A PROLONGED PERIOD OF STRONG WESTERLY WINDS WILL
DEVELOP AND PERSIST THROUGH SATURDAY. A HIGH WIND WARNING IS UP FOR
PORTIONS OF SOUTHEAST CONNECTICUT...WHILE THE REMAINDER OF THE AREA
IS UNDER A WIND ADVISORY BEGINNING AT 10 PM.
LAT...LON 4150 7179 4133 7189 4129 7211 4132 7219
4128 7220 4125 7238 4127 7245 4125 7254
4125 7291 4128 7292 4123 7299 4157 7285
4158 7276 4163 7271 4165 7251 4159 7246
4160 7238 4172 7225 4167 7217 4164 7178
DSWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:58 PM EST | Low Water Advisory | OKX | 23 hr | |
| Feb 25, 3:13 PM EST | Gale Warning | OKX | 10 hr |
Nearby
Special Weather Statements in Connecticut, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.